Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

How is pain in pelvic area treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12411 Questions
Question
I'V BEEN HAVING A PAIN IN MY PELVIC AREA IT HURTS WHEN I WALK AT THE END OF THE DAY I FEEL LIKE IF THERE IS EXTRA WIGHT IN MY LOWER AREA. I HAVE THE MIRENA ABOUT A MONTH AGO I TOOK A PREGNACY TEXT AND IT WAS NEG.
Posted Mon, 23 Apr 2012 in Abdominal Pain
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,

Thanks for writing to us.

Feeling of mild heaviness is a common feeling seen after insertion of a mirena coil. It is usually due to mild infection or inflammation and a kind of response of the uterus to a foreign body. The contractions of uterus also increasing causing mild pain. In most of the cases these symptoms subside on their own without any treatment in 4-6 weeks.

If your periods are overdue then also there is mild water retention in the lower abdomen causing the heaviness. Once your periods start, it will subside on its own.

Still it is best to have an ultrasound scan of your lower abdomen done to rule out any other possible pathology.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Regards.
Above answer was peer-reviewed by
 
Follow-up: How is pain in pelvic area treated ? 24 hours later
I'V HAD THE IUD FOR MORE THAN 3 YEARS AND I HAVNT HAD A PERIOD IN OVER TWO YEARS.
 
 
Answered by Dr. Rakhi Tayal 24 minutes later
Hello.

Thanks for writing back.

If you are not having a period for last two years means that you definitely need to be investigated and many conditions need to be ruled out.

If pregnancy is ruled out, other factors that need to be ruled out include stress, hormonal imbalance or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland, Hypothyroidism, polycystic ovarian syndrome or less frequently a pituitary tumor causing high prolactin levels or a hypothalamic disease can also be the cause.

All these need to be investigated under an expert guidance of a gynaecologist
.
Sincerely hope it will help.
Wishing you an early recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor